MAUDE Adverse Event Report: TUSKER MEDICAL INC. TULA EARSET SPARE (NST007064); TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL INC. TULA EARSET SPARE (NST007064); TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Catalog Number 72290098
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a tympanostomy, four (4) earplugs size 2 & 3 did not stay in ear canal.The right side started with a size 3, but upon failure a size 2 was tried but since it failed a size 3 was tried again.The earpad was used properly and seemed to be working until a leak occurred less than a minute into iontophoresis.After that leak, it was unable to maintain ear plug stabilization and tried both sizes 2 and 3 in the canal.The canal was dried each time before replacing the plug and filling.The child was crying and fidgeting which eventually led to the earpad failing.Alcohol was used to clean the ear canal prior to the final attempt on the right side.Without the earpad in place, the earplug simply popped out.The left side was started with a size 3 which stabilized longer on this side as it only had 2 alarms.After the first alarm, it was replaced with a size 2.The size 2 was too small so quickly it went back to size 3.The size 3 maintained stabilization on this side well into the 3rd phase of iontophoresis and the child manually pulled it out.Upon receiving the second alarm in the 3rd phase, the specialist chose not to proceed as the right side was not seating.The procedure was cancelled and rescheduled for the or as the iontophoresis was not completed.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10: a2, a3 and b5: patient information and event description updated.H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during a tympanostomy, four (4) earplugs, size 2 , did not stay in ear canal.The right side started with a size 3, but upon failure a size 2 was tried but since it failed a size 3 was tried again.The earpad was used properly and seemed to be working until a leak occurred less than a minute into iontophoresis.After that leak, it was unable to maintain ear plug stabilization and tried both sizes 2 and 3 in the canal.The canal was dried each time before replacing the plug and filling.The child was crying and fidgeting which eventually led to the earpad failing.Alcohol was used to clean the ear canal prior to the final attempt on the right side.Without the earpad in place, the earplug simply popped out.The left side was started with a size 3 which stabilized longer on this side as it only had 2 alarms.After the first alarm, it was replaced with a size 2.The size 2 was too small so quickly it went back to size 3.The size 3 maintained stabilization on this side well into the 3rd phase of iontophoresis and the child manually pulled it out.Upon receiving the second alarm in the 3rd phase, the specialist chose not to proceed as the right side was not seating.The procedure was cancelled and rescheduled for the or as the iontophoresis was not completed.Current patient status is well.No further complications were reported.

Brand Name
TULA EARSET SPARE (NST007064)
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20938935
Report Number3012130335-2024-00013
Device Sequence Number12812478
Product Code QJA
UDI-Device Identifier00885556817759
UDI-Public885556817759
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290098
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexFemale